| Model Number |
413568 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Anaphylactic Shock (1703); Cyanosis (1798); Dyspnea (1816); Itching Sensation (1943); Dizziness (2194); Blister (4537); Skin Inflammation/ Irritation (4545); Swelling/ Edema (4577)
| Date of Event |
06/07/2024
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported by the healthcare professional that on the left upper section (us) filled tension bladder, on june 6th, 2024, her colleague applied the company's dressing to the closed bladders as protection if they burst and exuded.On june 7, 2024, the bladder emptied when the bandage was removed.Since the skin formed a cavity and there is a risk of infection, he removed the loose superficial skin (top layer of skin).Cleaned the wound with ready-to-use solution and covered it again with the remaining company's dressing, non-bordered superabsorbent dressing above it and fixed with a gauze bandage.After a short time, about ten minutes later, the patient felt severe itching exactly at the site of the wound and developed immediate allergy symptoms with skins pustules all over his body, including swelling of the throat and anaphylactic symptoms.This itching briefly spread over the left leg, back, arms, head and entire torso.The patient became restless, had a very red head, had a staggering gait and dizziness, shortly afterwards he had cyanotic lips, had difficulty breathing, lips and mouth swollen.Then helpline had to be called.It took about an hour from the moment the wound dressing was applied until the emergency number had to be called.The patient was hospitalized, and the product was replaced with absorbent foam dressing with gentle silicone adhesive.The patient had itching weeks before, which was treated with clobetasol propionate and cetirizine.The health professional did some research and ordered company's dressing from retailer for a client.In october 2022, shortly afterwards, she had this transferred to their warehouse because she no longer needed the entire product for this person.According to the packaging, this is still the old design, and she still has three of them.She stated that only need this size very rarely so it could be this product.However, she is not sure if this is really what it's about.The patient also received the company's dressing individually because retailer looked back three years and a pack was never ordered for him.It does sound like the patient suffered from a systemic allergic reaction, however, as the patient had previously used company's dressing without incident, and there were other medicinal products used such as wound irrigation solution and non-bordered superabsorbent dressing we cannot conclude that the reaction was caused by company's dressing and not any other source.
Additional Manufacturer Narrative
E1: complainant street address: (b)(6).Corticosteroid : clobetasol propionate (dermovate) based on the available information, this event is deemed to be a serious injury.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: 1049092 manufacturing site: 1000317571.
Additional Manufacturer Narrative
A batch record review was completed and no discrepancies were found.All in-process stat sample quality checks were satisfactory.Aquacel ag+ extra 15x15cm(1x5pk)ster eur was manufactured under system application product (sap) code (b)(4) and manufacturing lot number 2h02680 on 30 august 2022.System application product (sap) identifies manufacture date as 31 august 2022, but the batch record confirms manufacturing began at 11pm on 30 august 2022.Lot # 2h02680 was sterilized under process run id (b)(4) and released on review of results of sterilization provided by sterilization company steris.All of the results were within specification and products were released.No nonconformity was identified during the manufacturing process of lot 2h02680.This is the only complaint for the affected lot registered within database.Following clinical insight, the most likely cause of an allergic reaction in the aquacel ag+ extra would be becl (benzethonium chloride), ag (silver) or edta (ethylenediaminetetraacetic acid).As becl and etda are not common chemicals, having a known allergy would be unlikely, although it is more likely a silver allergy would be known by the patient.There is no evidence in the complaint text to confirm the patient was aware of any sensitivity or allergy to this type of dressing.It is noted in the complaint text that the hcp (health care personnel) applied the aquacel ag+ 15x15cm dressing to the patient on closed bladders as a protection on (b)(6) 2024.On (b)(6) 2024, the bladder burst upon removal of the dressing.A cavity had formed, and the loose top layer of skin was removed.The wound was cleaned with lavasorb, and covered with the remaining aquacel ag+ dressing and a competitor product (zetuvit 10x10cm) and fixed with gauze bandage.After approximately 10 minutes, the patient began to suffer allergic reaction symptoms.It is therefore possible that the other products in use individually or in conjunction with the aquacel ag+ dressing may have contributed to or caused, the allergic reaction.A review of laboratory testing for the intermediate products used within final batch 2h02680 was completed.Rolls of aquacel ag+ 77gsm are tested for becl, ag and edta, and a total of 13 batches of intermediate product (2e00129, 2e00130, 2e00132, 2e00134, 2e00135, 2f03934, 2f03937, 2f03980, 2g00275, 2g00278, 2g00280, 2g00281, 2g00282) were used in the manufacture of final batch 2h02680.All tests for ag, becl and edta passed with the exception of roll 17 of batch 2e00129 failed for becl, roll 10 and 11 of batch 2e00130 failed for becl, roll 7 and 8 of batch 2f03934 failed for becl and roll 2 of batch 2f03937 failed for edta.The rolls of intermediate product that failed testing were destroyed and not used in the manufacture of final batch 2h02680.Testing confirms the intermediate products used were within specification.It is expected a proportion of the population could have allergy or sensitivity to ag, becl and edta, so it is possible for allergic reactions to occur.However, as the aquacel ag+ extra dressing was used on the patient the previous day without incident, and there were other medicinal products used such as the lavasorb and zetuvit, we cannot conclude that the reaction was caused by the aquacel ag+ extra product and not any other source.Three photographs were received for this issue and have been evaluated in accordance with work instructions (wi).The photographs do not confirm the lot number nor the product under complaint.The first photo depicts the limb of the patient, with what appears to be a large, yellowed blister, possibly the one described in the complaint translated text for filled tension bladder.Following clinical review, it was questioned when the image was taken, as it appeared to show one the bladder before dressing, but no response to this question was received.The first image also shows the packaging for the zetuvit product described in the complaint text, manufactured by hartmann.The two later images received show the same area with a wound, and rulers for scale, with dates of (b)(6) 2024 and (b)(6) 2024 respectively.As the batch record review and laboratory testing review identified no nonconformities, it is expected the dressing will have been within specification.No corrective and preventive actions (capa) was raised for this issue.It is not possible to conclude the reaction was caused by the convatec product.The investigation has been approved and is completed.No additional action is required, and this complaint will be closed.This issue will be monitored through the post market product monitoring review process, standard operating procedure (sop).To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number.Reporting site: 1049092, manufacturing site: 1000317571.
Event or Problem Description
To date no additional patient or event details have been received.
Additional Manufacturer Narrative
Additional information - this emdr is being submitted to include the below: d9: device available for evaluation has been selected as yes & date returned to mfg was added as well.H3: device evaluated by mfg.H6: investigation results under type of investigation - b03 code for sample returned.H11: investigation summary.A complaint sample was returned on 09 july 2024.The product was sent to the laboratory to test the returned dressings meets the specification.Completed testing was received on 23 august 2024, and results confirmed in technical assessment.Testing confirmed all samples were within specification limits provided.The testing results do not impact the initial conclusion, whereby is not possible to conclude the reaction was caused by a company¿s product.Hence, results of the previous investigation submitted along supplemental report 01 (mfg report number 1000317571-2024-00002) remain the same and this is just an addition to previous investigation results provided.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number: reporting site: 1049092.Manufacturing site: 1000317571.
Event or Problem Description
To date no additional patient or event details have been received.